MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.400
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant device is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent trochanteric femoral nail advanced (tfna) fenestrated helical blade removal procedure on (b)(6) 2020.The helical blade advanced through the nail and was penetrated into the pelvis.The patient fell at the nursing home and was unable to walk.Procedure outcome and patient status were unknown.Concomitant devices reported: titanium cannulated trochanteric femoral nail advanced sterile (part # 04.005.532, lot # unknown, quantity 1), titanium locking screw with t25 stardrive 42mm femoral intramedullary nail (part # 04.005.532, lot # unknown, quantity 1).This report is for one (1) trochanteric femoral nail advanced (tfna) fenestrated helical blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6.Picture review: narrative (blade migration into pelvis) could be confirmed from the provided pictures.Product was not returned as the implants are still implanted.Based on the information available, it has been determined that no corrective and/or preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: a dhr review was not performed for this pi.This is an (b)(4) lot number.Please identify the corresponding monument lot number and resubmit.Part number: 04.038.400-us.Lot number: 12l8016.Part manufacture date: 30-jul-2019.Manufacturing location: (b)(4).Part expiration date: n/a.Non-conformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical blade 100mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10029240
Report Number2939274-2020-02267
Device Sequence Number19679912
Product Code HSB
UDI-Device Identifier10886982099280
UDI-Public(01)10886982099280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.400
Device Catalogue Number04.038.400
Device Lot Number12L8016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/25/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/125 DEG TI CANN TFNA 170MM - STERILE.; 5.0MM TI LOCKING SCREW.; 11MM/125 DEG TI CANN TFNA 170MM - STERILE; 5.0MM TI LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80